Hail, Fremont
- When
- June 3, 9:40 AM MST to 9:45 AM MST
- Where
- Fremont County, 22 mi SE of Riverton
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.800, -108.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 3, 2:30 AM MST, 7 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 330 AM MDT SUN JUN 3 2001 A SMATTERING OF SHOWERS ACROSS THE AREA AT PRESENT WITH TEMPERATURES STILL ON THE MILD SIDE. OVERALL CLOUD TOPS HAVE BEEN WARMING AND CLOUDS THINNING LAST FEW HOURS. THUS AT LEAST SOME SUN APPEARS IMMINENT THIS MORNING FOR MOST...WHICH SHOULD AID IN ATMOSPHERE DESTABILIZING AS POTENT UPPER SHORTWAVE HEADS OUR WAY. THIS FEATURE SHOWING UP WELL ON SATELLITE IMAGERY AS IT DIGS UPPER TROF INTO NORTHEAST NEVADA. EVENING MODELS HAVE TRENDED SLOWER WITH THIS UPPER SYSTEM...HAVING A CLOSED LOW HANGING OUT OVER WYOMING INTO TUESDAY. COLD AIR STILL WELL WEST...BUT SHOULD FILTER IN STEADILY TODAY AS TROF MOVES IN. WIND TO PICK UP BY AFTERNOON AS GRADIENT TIGHTENS WITH APPRAOCHING SURFACE HIGH. SHORTWAVE ROARS ACROSS WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING...WITH PLENTY OF MOISTURE AVAILABLE...SO SOME DECENT RAINFALL TO BE HAD...THO WILL BE SPOTTY AS IS THE CASE WITH CONVECTIVE EVENTS. BEST CHANCE OF HEAVY RAINFALL APPEARS TO BE NORTHEAST PART OF THE CWA OVER EAST JOHNSON COUNTY WITH DEEPEST PROGGED MOISTURE...GOOD LOW LEVEL CONVERGENT/UPPER LEVEL DIVERGENT COUPLET...AND HIGHEST CAPE TO GO ALONG WITH THE VORT ENERGY. HAVE CHANGED MOST WORDING TODAY TO REFLECT CONVECTION. THIS TO GRADUALLY BECOME MORE STRATIFORM TONIGHT. AS COLD AIR ARRIVES AND TEMPERATURES FALL...DECENT SNOW (FOR JUNE) TO BE HAD IN THE MOUNTAINS...WITH POSSIBLE LIGHT ACCUMULATONS IN SOME OF THE BASINS AS 700 TEMPERATURES FALL TO MAINLY -4 TO -7 C. WITH TREND OF SYSTEM SLOWER...HAVE DITCHED THE CLEARING IDEA TONIGHT AND LEFT CLOUDS AND POPS IN FOR MOST THRU MONDAY. WILL LEAVE FOR SUBSEQUENT SHIFT TO DETERMINE IF PRECIPITATION NEEDS TO BE ADDED FOR TUESDAY. WILL CONTINUE SPS FOR COLD TEMPERATURES...SNOW...AND WIND. .RIW...NONE VALONE
WYZ001>020-022>028-032200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 515 AM MDT SUN JUN 3 2001 ...WET...WINDY...AND MUCH COOLER WEATHER TO END THE WEEKEND AND START THE WEEK... COLDER AIR WILL GRADUALLY WORK ITS WAY INTO WYOMING TODAY...AND REMAIN THROUGH MONDAY BEFORE A WARMING TREND BEGINS TUESDAY. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ACROSS MUCH OF NORTHERN WYOMING BY THIS AFTERNOON...WITH TWO TO THREE INCHES OF SNOW LIKELY ACCUMULATING IN THE MOUNTAINS ABOVE 7500 FEET. THERE IS ALSO A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHERN WYOMING...ALONG WITH AREAS OF STRONG WEST WIND 25 TO 45 MPH. HIGH TEMPERATURES TODAY WILL BE SOME 15 TO 20 DEGREES COOLER THAN THOSE EXPERIENCED SATURDAY...WITH READINGS MAINLY 55 TO 65 IN THE BASINS AND FOOTHILLS...WITH 35 TO NEAR 50 IN THE MOUNTAINS. IN ADDITION...THE BREEZY TO WINDY CONDITIONS WILL MAKE IT FEEL EVEN COLDER. AS PRECIPITATION DECREASES TONIGHT AND CLOUDS THIN OUT A BIT...TEMPERATURES WILL PLUNGE INTO THE 20S IN THE HIGHER ELEVATIONS AND FAR WEST VALLEYS...WITH MINIMUMS IN THE UPPER 20S AND 30S OVER THE CENTRAL BASINS. HIGH TEMPERATURES MONDAY WILL BE SIMILAR TO SUNDAY...WITH A WARMUP EXPECTED BEGINNING TUESDAY. ALL THOSE IN CENTRAL AND WESTERN WYOMING WITH TEMPERATURE SENSITIVE INTERESTS SHOULD BE PREPARING FOR THE UNSEASONABLY COLD TEMPERATURES EXPECTED TONIGHT AND MONDAY NIGHT. IN ADDITION...TRAVEL OVER THE HIGHER PASSES OF NORTHERN WYOMING WILL BECOME VERY SLUSHY LATER TODAY THROUGH MONDAY. WCJIN-WYNW-WYSW-WYNE VALONE
WYZ015-027-028-040000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 906 AM MDT SUN JUN 3 2001 THE SEVERE WEATHER POTENTIAL IN WESTERN AND CENTRAL WYOMING WILL BE SLIGHT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. DISCUSSION... THE COMBINATION OF AN UNSEASONABLY STRONG UPPER DISTURBANCE MOVING ACROSS THE REGION FROM THE WEST AND LOW LEVEL EASTERLY FLOW WILL RESULT IN SCATTERED THUNDERSTORMS TODAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS WILL DEVELOP LARGE HAIL AND VERY STRONG WIND GUSTS FROM MIDDAY TODAY THROUGH THIS AFTERNOON. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN WESTERN AND CENTRAL WYOMING4 JOHNSON NATRONA WCJIN-WYNE RWM
WYZ011>014-019-020-031700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1001 AM MDT SUN JUN 3 2001 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL FREMONT AND WESTERN SUBLETTE COUNTIES... AT 1000 AM MDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM THE RIVERTON AREA SOUTH TO NEAR ATLANTIC CITY. THE STORMS WERE MOVING NORTHEAST AT BETWEEN 35 AND 40 MILES AN HOUR...AND MAY PRODUCE ISOLATED WIND GUSTS TO NEAR 50 MPH...AS WELL AS BRIEF HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING. ANOTHER AREA OF STRONG THUNDERSTORMS WAS LOCATED OVER WESTERN SUBLETTE COUNTY. THESE STORMS WERE MOVING NORTHEAST AT AROUND 20 MILES AND HOUR. SMALL HAIL...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. WCJIN-WYNW-WYSW DN
The Riverton/Lander radar (KRIW), 44 km away, was scanning. The volume nearest the first event began at 16:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251625.